MAUDE Adverse Event Report: K2M, INC. DENALI SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM

K2M, INC. DENALI SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 101-10001
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product has not been returned to manufacturer for evaluation, and a thorough investigation could not be completed at this time as no lot number has been identified/confirmed in this case.Once more information becomes available manufacturer will file a follow-up report at that time.Not returned.
 
Event or Problem Description
It was reported k2m inc on (b)(6) 2016 that two set screws backed out almost four years post-op.The patient was revised (b)(6) 2016.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.A review of all applicable material, inspection, manufacturing, storage and distribution records according to the description of the product used was conducted.All records revealed that the product lot was manufactured within specifications and distributed in accordance with all operating procedures.Visual inspection of the bottom of one of the set screws exhibited abrasions indicative of insufficient rod contact.Similarly, one of the connectors that were returned exhibited abrasions near the end of its rod portion.Therefore, it is likely that the set screw backed out due to insufficient rod reduction and set screw contact during final tightening.A review of the manufacturing and inspection records did not reveal any contributing information/trends.
 
Event or Problem Description

Brand Name
DENALI SPINAL SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key5808068
Report Number3004774118-2016-00052
Device Sequence Number13571246
Product Code NKB
UDI-Device Identifier10888857003842
UDI-Public10888857003842
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K042635
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number101-10001
Device Lot NumberBGFY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/20/2016
Supplement Report FDA Received Date08/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR